question-icon

Is Amoxicillin effective at treating itchy bumps on the arms and legs?

default
Posted on Wed, 25 Jul 2018
Question: On monday the 15th i was diagnosed with Strep throat (throat swab was positive) and given a prescription for Amoxicillin for 10 days. I took it like I'm supposed to and yesterday the 23rd i woke up in the morning with red bumps on my arms and legs. these bumps itch and are very uncomfortable. I have only one dose of Amoxicillin left. Should I take it or no? And what can I do about this terrible itching?
doctor
Answered by Dr. Salah Saad Shoman (1 hour later)
Brief Answer:
Common side effect

Detailed Answer:
Dear Ma'am, I have gone through your question and the attached images... I can understand your concerns

Please note that it is common for Amoxicillin to the cause the side effect of producing rash and urticaria... I would recommend that you discontinue and skip this last dose.. Also, I would recommend that you take an antihistaminic as Cetirizine 10mg once daily before going to bed and apply and antihistaminic ointment on the affected areas three times daily..

If no improvement occurred then please go to the hospital for an Avil and Dexamethasone shots to abort the allergic reaction ..

I hope you find this helpful..

Kind regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Salah Saad Shoman

Internal Medicine Specialist

Practicing since :2004

Answered : 1867 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is Amoxicillin effective at treating itchy bumps on the arms and legs?

Brief Answer: Common side effect Detailed Answer: Dear Ma'am, I have gone through your question and the attached images... I can understand your concerns Please note that it is common for Amoxicillin to the cause the side effect of producing rash and urticaria... I would recommend that you discontinue and skip this last dose.. Also, I would recommend that you take an antihistaminic as Cetirizine 10mg once daily before going to bed and apply and antihistaminic ointment on the affected areas three times daily.. If no improvement occurred then please go to the hospital for an Avil and Dexamethasone shots to abort the allergic reaction .. I hope you find this helpful.. Kind regards